Hello to my good friends:
I am getting a booster shot of Neulasta, 24 hours after Chemo, the side effects from
it, are worst than Chemo side effects, the bone pain is severe and it lasts for about a
week. I talked to my Oncologist, she said, if I did not have the Neulasta , I would not be able to have
my Chemo every two weeks, instead, it will be every three weeks,this will be a delay I do not want to have.
I think the best option, would be to test mine white and red blood counts every week,
then get the shot if needed.
I also know, that Neulasta could rupture your spleen! my God , this is not a side effect,
this will be DEATH! How the FDA could have approved such a treatment? Please, advise.
Of course the final decision is YOURS and yours alone but if the side effects are as severe as you state I personally might opt for the "only every 3 week Chemo". You might discuss this further with your Oncologist as to which would be the best option for your particular situation. I would want to know what difference the 2 wk. VS 3 wk. Chemo would make medically for me before I made a final decision. If your Oncologist approves then the blood testing every week sounds quite reasonable. Thinking about the most severe of all side effects seems a bit negative to me as that doesn't happen often. If you feel that you need a second opinion from another Oncologist you are certainly entitled to one. Regards .....
I really have nothing to add on Japdip's comment,since her advice is excellent and that's what I would do if I were you.
I just wanted to wish you well and hoping that soon all these problems will be behind you!.
Take care my friend and God Bless
P.S. I sent you a private message,please check your "inbox" on the right,at the top of this page.
I am sorry you are having more difficulties with your tx regimen!
I was worried about Neulasta being given prophylactically (rather than after documented drops in blood counts) to my sister beacause I too had read about all the scary possible side effects for this medication. However, I was reassured after the doctor in the Chemotherapy Expert Forum mentioned that most people do not get the more serious side effects, just the more common one of bone pain. (Things went well for her, esp. since she did not have to contend with some of the very serious dangers that can be associated with low WBC.)
If you can tough it out with Neulasta, you would have the advantage of getting your chemo on the recommended shedule and getting done with it sooner.
Another possibility might be a switch to Neupogen, which requires more injections, but which does not cause as much bone soreness in some people.
A third possibility would be to have more frequent blood tests, and then immediately be given one of these agents IF a problem occurs.
The information I have paraphrased below from an old thread explains this approach:
The primary reason for using growth factors such as Neupogen or Neulasta is to be able to maintain the full dose and schedule of the chemotherapy regimen. Some chemotherapy protocols are much more likely to result in low white blood cell counts that cause dose reductions or delays than others. In these cases, and for older frailer patients, there may be an argument for prophylactic Neupogen/Neulasta. On the other hand, if the white blood cells continue to be adequate for continuation of therapy, then there is no role for Neupogen/Neulasta. It would simply add cost (to you and or your insurance company) and provide no real benefit. In these cases, if your white count were ever to drop low enough that the chemo would be dose reduced or delayed, the use of Neupogen would likely be commenced with the next dose and continued throughout treatment.
Whatever you and your oncologist decide, I hope you will be able to "hang in there," by keeping in mind that you'll be done before long...
Thanks BB for a very informative answer, my next Chemo is scheduled for
Feb. 10, I will discuss with my Onco, to get the blood tests to monitor my counts.
Maybe I do not need the Neulasta.
I am eating a well balance diet, and doing everything by the book.
I am also getting physical therapy twice a week, it helps tremendously.
Need to get over this ordeal, and go home!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.